Results 1 to 2 of 2

Thread: Diarehhea after surgery

  1. #1
    Member
    Join Date
    Mar 2002
    Location
    USA
    Posts
    90

    Diarehhea after surgery

    Ok, me again with my many issues. I'm still having diarehhea every few hours (bad). I've been on Diphenoxylate/Atropine @ 2.5 mg twice a day & tried & Detrol LA. They took a small section of my colon to make my bladder augment & i've had it since 04/17/02. Also, can anyone suggest a SCI doctor in Tennessee?

  2. #2

    Infection

    As previously discussed, you need to find out if you have a c.difficile infection of your bowels. This can be caused by prolonged or complex antibiotic use, and I have seen it persist for a year or more. It is treatable, but must be diagnosed first by testing of a fresh stool specimen.

    Use of other drugs such as Lomotil or Fibercon should not be tried until this is tested, as it can interfere with proper treatment of the infection.

    Another possibility is that you have a depletion of normal bowel flora, without a c. difficile infection. If the c.diff. culture is negative, I would recommend taking lactobacillus capsules for at least a week so see if this helps. This can be combined with Lomotil and Fibercon as well.

    I don't know these physicians personally, but they are members of the American Spinal Injury Association:

    Jeffrey Hecht, M.D. PM&R
    Patricia Neal Rehabilitation Center
    1901 Clinch Ave. Suite 301 E.
    Knoxville, TN 37916
    (865)541-1167

    Antoinne C. Able, M.D. PM&R
    Department of Surgery Meharry Medical College
    1005 Dr. D.B. Todd, Jr. Blvd.
    Nashville, TN 37209

    Penniford Justice, M.D. PM&R
    VA Medical Center 1030 Jefferson Ave.
    Dept. of Veterans Affairs
    Memphis, TN 38104-2193
    (901)577-7373


    (KLD)

    [This message was edited by SCI-Nurse on Jun 12, 2002 at 10:19 AM.]

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •